MAUDE Adverse Event Report: MONUMENT DEPUY SYNTHES PRODUCTS INC MAXFRAME CONNECTING ELEMENT 3; TRAY, SURGICAL, INSTRUMENT

MONUMENT DEPUY SYNTHES PRODUCTS INC MAXFRAME CONNECTING ELEMENT 3; TRAY, SURGICAL, INSTRUMENT
Catalog Number 61.313.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on unknown date while organizing, sets and instruments we noticed some broken and damaged pieces not useable for cases.It was occurred during metro cleanup.There was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: additional narrative: d9: date device returned to manufacturer added.D10: concomitant added.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the event occurred during pre-op.The lining of the tray was flaking off.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Added: b5, b14 (to capture dhr).Product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that the maxframe connecting element 3 has a peeling coating from the inside and the components of the tray covered in plastic are peeling.Therefore, the reported condition can be confirmed.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event-related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the maxframe connecting element 3 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 61.313.009 ; synthes lot # ao303217; supplier lot # ao303217; release to warehouse date: 15 feb 2022.Supplier: (b)(4).No ncr's generated during production.Device history review (dhr): review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME CONNECTING ELEMENT 3
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
MONUMENT DEPUY SYNTHES PRODUCTS INC
1101 synthes avenue
monument CO 80132
Manufacturer (Section G)
BRANDYWINE
1303 goshen parkway
west chester PA
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20171484
Report Number1719045-2024-00004
Device Sequence Number8249853
Product Code FSM
UDI-Device Identifier10886982308665
UDI-Public(01)10886982308665(10)AO303217
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number61.313.009
Device Lot NumberAO303217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/10/2024
10/02/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/17/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAXFRAME CONNECTING ELEMENT 3
Patient SexUnknown